Alert archive / West Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 60, NWS Charleston, WV

August 25, 2020Upshur County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 25, 2020, 4:40 PM EDT for Upshur County, West Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2020, 4:40 PM EDT (20:40 UTC)
Expired
Aug 25, 2020, 9:33 PM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:30 PM EDTFLASH FLOOD1 Ese Carter, WVHIGH WATER COVERING NATURAL BRIDGE ROAD IN FRENCH CREEK. LOCAL THERE STATED THEY HAVE NEVER SEEN WATER THAT HIGH IN 25 YEARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

594 
WGUS51 KRLX 252040
FFWRLX
WVC097-252345-
/O.NEW.KRLX.FF.W.0060.200825T2040Z-200825T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
440 PM EDT Tue Aug 25 2020

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  West Central Upshur County in northeastern West Virginia...

* Until 745 PM EDT.

* At 440 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Rock Cave and French Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3892 8035 3888 8018 3882 8026 3883 8038
      3891 8036 3891 8035

FLASH FLOOD...RADAR INDICATED

$$

JZ
4 follow-up statements
368 
WGUS71 KRLX 252128
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
528 PM EDT Tue Aug 25 2020

WVC097-252345-
/O.CON.KRLX.FF.W.0060.000000T0000Z-200825T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Upshur WV-
528 PM EDT Tue Aug 25 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS 
EVENING FOR WEST CENTRAL UPSHUR COUNTY...

At 528 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Rock Cave and French Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3892 8035 3888 8018 3882 8026 3883 8038
      3891 8036 3891 8035

FLASH FLOOD...RADAR INDICATED

$$

JZ
975 
WGUS51 KRLX 252332
FFWRLX
WVC097-260145-
/O.EXT.KRLX.FF.W.0060.000000T0000Z-200826T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
732 PM EDT Tue Aug 25 2020

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  West Central Upshur County in northeastern West Virginia...

* Until 945 PM EDT.

* At 732 PM EDT, Between 1.5 and 2.5 inches of rain have fallen and 
  there have been reports of flooded roadways. Flash flooding is 
  already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Rock Cave and French Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3892 8035 3888 8018 3882 8026 3883 8038
      3891 8036 3891 8035

FLASH FLOOD...RADAR INDICATED

$$

JZ
336 
WGUS71 KRLX 260054
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
854 PM EDT Tue Aug 25 2020

WVC097-260145-
/O.CON.KRLX.FF.W.0060.000000T0000Z-200826T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Upshur WV-
854 PM EDT Tue Aug 25 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS 
EVENING FOR WEST CENTRAL UPSHUR COUNTY...

At 854 PM EDT, Doppler radar indicated the heavy rain had long since 
ended across the warned area. Natural Bridge road in French Creek 
was flooded earlier. Small streams may still be rising, and could 
still cause flash flooding.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other porr
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Rock Cave and French Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3892 8035 3888 8018 3882 8026 3883 8038
      3891 8036 3891 8035

FLASH FLOOD...RADAR INDICATED

$$

TRM
859 
WGUS71 KRLX 260133
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
933 PM EDT Tue Aug 25 2020

WVC097-260143-
/O.CAN.KRLX.FF.W.0060.000000T0000Z-200826T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Upshur WV-
933 PM EDT Tue Aug 25 2020

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL UPSHUR COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3892 8035 3888 8018 3882 8026 3883 8038
      3891 8036 3891 8035

$$

JZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:33 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 25, 2:33 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
233 PM EDT Tue Aug 25 2020

.SYNOPSIS...
Cold front approaches from north this evening, with showers and
storms, some strong to severe. Front lifts back to the north
Wednesday. Tropical remnants moisture Thursday through Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 135 PM Tuesday...

Overall, minimal changes needed. A severe thunderstorm watch has
been issued for portions of northern West Virginia and our
southeastern Ohio Counties. Already beginning to see a few cells
developing across these locations as instability increases and
subsidence behind the earlier departing wave decreases. May
eventually need a spatial extension of the watch further south
and east later this evening depending largely on degree of
upscale growth experienced.

As of 1120 AM Tuesday...

A leading shortwave responsible for showers and thunderstorms over
our northeastern counties this morning will continue to shift off to
the southeast through the remainder of the late morning and early
afternoon. Did add some additional isolated shower/TS mentions over
our southern mountains for early this afternoon with this feature.
Elsewhere, subsidence behind the departing trough will largely
suppress surface based convective activity through the early
afternoon until stronger forcing in the form a second mid-level wave
and attendant cold front late this afternoon into this evening.
Substantially increased late afternoon/evening PoPs over the morning
package with synoptic forcing, modest shear and forecast storm
motions that will struggle to get off the front indicating more
potential for multicellular clusters with at least some risk for
upscale growth into a solid line as it propagates south. The main
threats with this activity will be gusty to locally damaging winds
along the consolidated cold pool/gust front along with heavy rain,
although storm scale interaction could yield a few instances of
large hail or even a brief spin-up. Any severe threat quickly wanes
from north to south with the passage of the outflow reinforced front.

Also trimmed back high temperature for this afternoon with central
guidance running a bit too warm, with at least some insolation
limiting from the substantial haze/smoke layer aloft.

Westerly turning northwesterly winds aloft transport any remaining
convective debris out of the area heading into Wednesday morning.
With rainfall amounts of half to one inch with local amounts of 2+
possible with the afternoon activity, will likely see substantial
fog development heading into Wednesday morning.

Another ridge riding disturbance arrives late Wednesday afternoon,
but still questionable how much surface moisture will be around to
work with. This will largely be driven by rainfall this
afternoon/evening as well as how far south the convectively driven
frontal boundary can penetrate tonight. For now, have included only
isolated/sct mention of showers and storms, primarily over our
northeastern and mountain counties. Could see these increasing
with updates once confidence in placement of the effective warm
front increases.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 230 PM Tuesday...

As Laura comes ashore and moves northward along the lower
Mississippi Valley, a preceding upper level trough axis oriented
west to east will move northward along the lower Mississippi
Valley, turn eastward in the westerlies aloft and push into the
middle Ohio Valley. This will mark the beginning of a much more
unsettled period that could pre soak the region before the
remaining tropical system heads our way. Showers and storms
likely Thursday and Thursday night as lower level moisture over
the region increases. This will be a critical time period in
terms of rainfall as the cumulative amounts over the short and
long term could go over three inches for large portions of the
CWA. Still need to allow for some uncertainty at this time given
the time period and some evolution/changes of future forecasts.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 230 PM Tuesday...

The long terms models depict the remnants of Laura merging with
a trough aloft that will be pushing southward into the Great
Lakes along with an associated cold front. This amplification of
the waves aloft and advection of low level moisture combined
with the focusing mechanism of the front could create a heavy
rainfall potential in showers and storms, so this will need to
be watched carefully in the coming days with cumulative QPF
amounts on the higher side as they stand right now.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 140 PM Tuesday...

A line of strong to severe thunderstorms is expected to develop
in advance of an approaching cold front through the remainder of
the afternoon hours, tracking south across all terminals through
the evening hours. The main threats with this line will be
locally gusty winds (likely from the north) preceding the line
along with heavy rain briefly reducing visibility to 1-2SM.

The line clears the region by 06Z and with at least partially
clearing skies will likely see fog development heading into
Wednesday morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Storm timing could vary by an hour. Fog
formation could be less than forecast if skies do not clear.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    H    H    M    M    M    M    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
Brief IFR possible in afternoon and evening thunderstorms and
early morning fog this week. More widespread IFR in showers and
thunderstorms possible late week and into the weekend.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...26/JP
NEAR TERM...JP
SHORT TERM...26
LONG TERM...26
AVIATION...JP
Hazardous weather outlook, Aug 25, 3:40 PM EDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Charleston WV
340 PM EDT Tue Aug 25 2020

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ004-WVZ005>011-013>020-
024>034-039-040-515>526-261945-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Buchanan-Wayne-Cabell-
Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-
Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
340 PM EDT Tue Aug 25 2020

...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, portions of southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Tropical will move over the area on Thursday and remain until
Saturday. Flash flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-261945-
Dickenson-
340 PM EDT Tue Aug 25 2020

This Hazardous Weather Outlook is for portions of southwest
Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Tropical will move over the area on Thursday and remain until
Saturday. Flash flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Aug 25, 2:03 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
203 PM EDT Tue Aug 25 2020

OHZ066-067-251830-
Morgan-Perry-
203 PM EDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND NORTHWESTERN MORGAN
COUNTIES...

At 203 PM EDT, a strong thunderstorm was located near Somerset,
moving southeast at 30 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.

Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City, Corning, Glenford, Hemlock and Rendville.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
      3976 8191 3955 8206 3955 8211 3969 8237
      3974 8236 3974 8241 3983 8240 3984 8244
      3992 8237
TIME...MOT...LOC 1803Z 297DEG 28KT 3981 8236

JP
Special weather statement, Aug 25, 2:30 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
230 PM EDT Tue Aug 25 2020

OHZ066-067-251900-
Morgan-Perry-
230 PM EDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERRY AND
NORTHWESTERN MORGAN COUNTIES...

At 229 PM EDT, a strong thunderstorm was located over New Lexington,
moving southeast at 30 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
New Lexington, Shawnee, Crooksville, Malta, Corning, Hemlock,
Rendville and Eagleport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3979 8207 3977 8208 3977 8199 3972 8182
      3951 8199 3954 8205 3955 8205 3955 8207
      3966 8228 3982 8217
TIME...MOT...LOC 1829Z 297DEG 27KT 3972 8216

JP
Special weather statement, Aug 25, 3:07 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
307 PM EDT Tue Aug 25 2020

OHZ066-067-251945-
Morgan-Perry-
307 PM EDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND NORTHWESTERN
MORGAN COUNTIES...

At 306 PM EDT, a strong thunderstorm was located near Thornport, or 7
miles north of Somerset, moving southeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Crooksville,
Thornville and Glenford.

LAT...LON 3992 8241 3991 8217 3982 8217 3982 8208
      3977 8208 3977 8198 3972 8192 3966 8221
      3989 8247 3992 8247 3993 8245
TIME...MOT...LOC 1906Z 321DEG 22KT 3991 8233

08
Local storm report, Aug 25, 4:01 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT TUE AUG 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     SOMERSET                39.81N  82.30W
08/25/2020                   PERRY              OH   PUBLIC

            NUMEROUS TREES DOWN IN THE TOWN OF SOMERSET.

&&

EVENT NUMBER RLX2001135

JZ
Special weather statement, Aug 25, 4:06 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
406 PM EDT Tue Aug 25 2020

WVZ030-039-525-252045-
Northwest Randolph-Upshur-Lewis-
406 PM EDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANDOLPH...EAST
CENTRAL LEWIS AND CENTRAL UPSHUR COUNTIES...

At 405 PM EDT, a strong thunderstorm was located near Rock Cave, or 7
miles southwest of Buckhannon, moving southeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rock Cave, Alexander, Ellamore, Tallmansville, Helvetia, Alton and
French Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3888 8039 3898 8038 3892 8001 3870 8020
TIME...MOT...LOC 2005Z 302DEG 11KT 3892 8032

11
Special weather statement, Aug 25, 4:24 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
424 PM EDT Tue Aug 25 2020

WVZ009-010-017>019-252115-
Calhoun-Wirt-Ritchie-Wood-Pleasants-
424 PM EDT Tue Aug 25 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PLEASANTS...
NORTHWESTERN CALHOUN...RITCHIE...NORTHEASTERN WIRT AND NORTHEASTERN
WOOD COUNTIES...

At 424 PM EDT, a strong thunderstorm was located 8 miles northeast of
Mineralwells, or 9 miles east of Parkersburg, moving southeast at 25
mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Harrisville, Pennsboro, North Bend State Park, Ellenboro, Cairo,
Pullman, Smithville, Willow Island, Nutter Farm, Walker, Petroleum,
Schultz, Waverly, Pike, Freeport, Davisville, Greencastle, Brohard,
Macfarlan and Munday.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 174 and 175.
 Route 50 in West Virginia between mile markers 11 and 41.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3937 8140 3935 8139 3934 8138 3934 8135
      3936 8132 3926 8091 3902 8105 3894 8122
      3922 8152 3938 8141
TIME...MOT...LOC 2024Z 312DEG 22KT 3924 8137

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:06 PM EDTSpecial Weather StatementRLXUpshur39 min
Aug 25, 4:24 PM EDTSpecial Weather StatementRLXRitchie51 min
Aug 25, 4:51 PM EDTSevere Thunderstorm WarningRLXRitchie, Wood39 min
Aug 25, 4:54 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Randolph, Taylor36 min
Aug 25, 4:57 PM EDTSevere Thunderstorm WarningRLXJackson, Wood33 min
Aug 25, 5:17 PM EDTSpecial Weather StatementRLXGilmer43 min
Aug 25, 5:19 PM EDTSpecial Weather StatementRLXDoddridge41 min
Aug 25, 5:24 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Ritchie, Roane, Wirt51 min
Aug 25, 5:44 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam46 min
Aug 25, 5:57 PM EDTSpecial Weather StatementRLXBraxton33 min
Aug 25, 6:04 PM EDTSpecial Weather StatementRLXBraxton41 min
Aug 25, 6:15 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Putnam, Roane45 min
Aug 25, 6:33 PM EDTSpecial Weather StatementRLXCabell42 min
Aug 25, 6:40 PM EDTSpecial Weather StatementRLXNicholas35 min
Aug 25, 6:52 PM EDTSpecial Weather StatementRLXWayne53 min
Aug 25, 7:00 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha45 min
Aug 25, 7:28 PM EDTFlash Flood WarningRLXKanawha3 hr
Aug 25, 7:45 PM EDTSpecial Weather StatementRLXBoone45 min

Nearby

Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.